Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Highly allergic to hydrochlorothiazide. Having severe back pain. Proper medication?

User rating for this question
Very Good
Answered by

Oncologist, Radiation
Practicing since : 2007
Answered : 526 Questions
I am highly allergic to hydrochlorothiazide 12.5 mg and my doctor has now prescribed oxycodone 5 mg are the ingredients the same in both these drugs I have severe back pain and want to make sure that I won't have a reaction to the new drug also, the doctors are having a hard time finding a pulse in my feet
Posted Wed, 6 Mar 2013 in Back Pain
Answered by Dr. Dipanjan Majumder 38 minutes later
Thanks for posting your query.

You are suffering from chronic low back pain.
There are many causes of chronic back pain.

Back pain may be due to lumber disk disease, degenerative condition, spondylosis, also osteoporosis.

Proper clinical examination is necessary to clinch the diagnosis.

Your neurological examination should be done carefully to detect any neural deficit.

In case of no neurological finding by clinical assessment, NCV/EMG test can be done.

Next investigation of choice would be MRI. You should consult your neurologist.

Now to answer your specific query I would like to mention that hydrochlorthiazide is drug containing sulfur. (Formula: C7H8ClN3O4S2 )

Sulfur allergy is commonly seen in many patients.

But oxycodon is an opioid. (Formula: C18H21NO4)

It has no sulfur molecule. Therefore, you can safely take this drug. It will not cause reaction to you like the previous drug.

Hope I have answered your query. I will be available for follow up.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor